Quantitative Economics

Journal Of The Econometric Society

Edited by: Stéphane Bonhomme • Print ISSN: 1759-7323 • Online ISSN: 1759-7331

Quantitative Economics: Jul, 2023, Volume 14, Issue 3

Fixed-effects binary choice models with three or more periods

p. 1105-1132

Laurent Davezies, Xavier D'Haultfœuille, Martin Mugnier

We consider fixed‐effects binary choice models with a fixed number of periods T and regressors without a large support. If the time‐varying unobserved terms are i.i.d. with known distribution F, Chamberlain (2010) shows that the common slope parameter is point identified if and only if F is logistic. However, he only considers in his proof T = 2. We show that the result does not generalize to T ≥ 3: the common slope parameter can be identified when F belongs to a family including the logit distribution. Identification is based on a conditional moment restriction. Under restrictions on the covariates, these moment conditions lead to point identification of relative effects. If T = 3 and mild conditions hold, GMM estimators based on these conditional moment restrictions reach the semiparametric efficiency bound. Finally, we illustrate our method by revisiting Brender and Drazen (2008).

Full Content: Print

Supplemental Material

Supplement to "Fixed Effects Binary Choice Models with Three or More Periods"

Laurent Davezies, Xavier D’Haultfœuille, and Martin Mugnier

Journal News